MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Unintended Movement (3026)
Health Effect - Clinical Codes Vascular System (Circulation), Impaired (2572); Foreign Body In Patient (2687)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis with the guide wire utilized during the procedure.Upon visual examination, adhered biological material was found on the driveshaft and crown.The root cause of the material accumulation is unknown.The material accumulation prevented an in house guide wire from passing through.The adhered biological material on the driveshaft and crown may have contributed to the difficulties experienced during the procedure however this could not be confirmed through analysis.The distal driveshaft and saline sheath sections were severely stretched or elongated and the saline sheath was over part the damaged driveshaft section.This damage is likely a result of the efforts to remove the reportedly stuck device from the patient.The driveshaft and sheath were found to have been destructively cut from the oad handle, as was reported to csi.When tested the device spun as at all 3 speeds as intended with no abnormalities observed and functioned as intended.At the conclusion of the device analysis investigation, the reported events (the oad jumping, stopping spinning, being stuck on the wire, and being stuck in the lesion), were unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The returned guide wire analysis in included in mdr reference 3004742232-2019-00091.Csi id# (b)(4).
 
Event or Problem Description
A moderately calcified, 95% stenosed lesion was located in mildly tortuous area of the posterior tibial (pt) artery beyond the level of the ankle.The lesion was 3.5 cm in length and the vessel was 1.5-2 mm.The viperwire guide wire was advanced past the heel and appeared to be located in a luminal plane.The diamondback peripheral orbital atherectomy device (oad) was advanced 2-3 mm proximal to the lesion.The oad was turned on at low speed, and the crown jumped forward on the guide wire and stopped spinning.An attempt was made to remove the oad from the guide wire; however, the devices were stuck together and unable to be removed using considerable force.A non-csi guide wire was advanced in an attempt to loosen the crown from the vessel wall, but this was unsuccessful.A coronary balloon was used to attempt to created space in the removal of the device, but the device remained stuck.The saline sheath of the oad driveshaft was cut at the strain relief of the oad.The saline sheath was advanced over the crown of the oad, and the oad and guide wire were successfully removed.It was observed after the devices were removed that a portion approximately 7 cm of the spring tip of the guide wire had sheared off and remained in the distal portion of the pt.The physician did not attempt to snare the fractured piece of the guide wire.Angiographic imaging was done and showed no flow into the pt artery, and the procedure was aborted.No additional intervention was planned with the patient after the procedure beyond surgical follow-ups.There was no intervention planned or scheduled to remove the guide wire fragment that remained in the patient.Note: the event including the guide wire information can be found in mdr reference 3004742232-2019-00091.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8472956
Report Number3004742232-2019-00090
Device Sequence Number13914844
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)201231(10)252670
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number252670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR